Alert archive / Wyoming / Flash Flood Warnings in 2004
Flash Flood Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jun 30, 2004, 1:52 PM MDT for Fremont County, Wyoming. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 1:52 PM MDT (19:52 UTC)
- Expired
- Jun 30, 2004, 3:45 PM MDT
- In force
- 113 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 68 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 301954 FFWRIW WYC013-302145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 152 PM MDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL FREMONT COUNTY IN CENTRAL WYOMING * UNTIL 345 PM MDT * AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER NORTH CENTRAL FREMONT COUNTY...OR ABOUT 38 MILES NORTH OF FORT WASHAKIE...MOVING SOUTHEAST AT 5 MPH. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. RADAR HAS ALREADY INDICATED BETWEEN 1 AND 2 INCHES OF RAIN IN THIS AREA SINCE NOON. THE FLASH FLOODING WILL LIKELY AFFECT THE DRY AND LITTLE DRY CREEKS ALONG WITH MAVERICK SPRINGS ROAD AND BLUE DRAW ROAD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING AREAS ALONG THE BANKS OF STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4361 10901 4361 10920 4336 10907 4348 10880 $$ SKRBAC
2 follow-up statements
000 WGUS75 KRIW 302055 FFSRIW WYC013-302145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 252 PM MDT WED JUN 30 2004 ...A FLASH FLOOD WARNING CONTINUES FOR NORTH CENTRAL FREMONT COUNTY UNTIL 345 PM MDT... AT 241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED OVER NORTH CENTRAL FREMONT COUNTY...OR ABOUT 34 MILES NORTH OF FORT WASHAKIE. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS NEARLY STATIONARY. ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED AREA. THIS RAINFALL IS ON TOP OF THE 1 TO 2 INCHES THAT HAS ALREADY FALLEN OVER A WIDESPREAD AREA. FLASH FLOODING IS LIKELY OCCURRING ALONG MAVERICK SPRINGS ROAD AND BLUE DRAW ROAD. A FEW CREEKS THAT MAY BE FLOODING ARE DRY AND LITTLE DRY CREEKS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4361 10901 4361 10920 4336 10907 4348 10880 $$ SKRBAC
000 WGUS75 KRIW 302146 FFSRIW WYC013-302145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 343 PM MDT WED JUN 30 2004 ...THE FLASH FLOOD WARNING FOR NORTH CENTRAL FREMONT COUNTY WILL EXPIRE AT 345 PM MDT... THE FLOODING HAS SUBSIDED IN THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. FLASH FLOODING WAS REPORTED AROUND 300 PM BY MARATHON OIL. RAIN CONTINUES TO FALL ACROSS THE AREA BUT THE THREAT OF FLASH FLOODING HAS SUBSIDED FOR NOW. MINOR FLOODING OFF AREA DRAINAGES AND SMALL CREEKS ARE STILL POSSIBLE FOR THE NEXT SEVERAL HOURS. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4361 10901 4361 10920 4336 10907 4348 10880 $$ SKRBAC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:52 AM MDT, 10 hours earlier.
Area forecast discussion, Jun 30, 3:52 AM MDT, 10 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 352 AM MDT WED JUN 30 2004 .TODAY THROUGH FRIDAY NIGHT... QUITE A BIT OF THUNDERSTORM ACTIVITY THIS PAST AFTERNOON AND EVENING. MOST WERE JUST BIG RAIN PRODUCERS...THOUGH NO FLOODING WAS REPORTED. NEGATIVELY TILTED RIDGE WILL SLOWLY MOVE TO THE EAST TODAY. SOUTHWEST FLOW BUILDS IN BEHIND IT BRINGING IN DRIER AIR... ESPECIALLY OVER THE SOUTHWEST. SHORTWAVE IN THE FLOW TO MOVE INTO CENTRAL WYOMING THROUGH THE DAY AS WELL. MOST AREAS TO SEE SCATTERED THUNDERSTORMS EXCEPT ISOLATED FOR THE SOUTHWEST. THOUGH EXPECT A FEW TO FIRE OFF THE UINTAS AND MOVE INTO FAR SOUTHWEST SWEETWATER CO. SURFACE TROF ALSO MOVES SLOWLY THROUGH TODAY. THE DRIER AIR PUNCHES FURTHER INTO THE STATE ON THURSDAY...WITH DYNAMICS LIFTING TO THE NORTH. EXPECT BEST ACTIVITY TO BE IN THE NORTH AND EAST...WITH ISOLATED ELSEWHERE. SHORTWAVES RETURNING IN THE SOUTHWEST FLOW FRIDAY...SO WE COULD SEE INCREASED TS ACTIVITY IN THE SOUTHWEST. OTHERWISE...THE NORTH AND EAST WILL HAVE THE BEST CHANCE FOR CONVECTION. A COLD FRONT MOVING THROUGH WILL PROVIDE A FOCUS. TEMPS CONTINUE TO BE SEASONABLE WITH TEMPS MOSTLY IN THE 80S...THROUGH BIG HORN BASIN LOCALES COULD SEE LOWER 90S. .SATURDAY THROUGH WEDNESDAY... UPPER LEVEL RIDGE FLATTENS ON SATURDAY AND SUNDAY...THEN TROF OVER THE PACIFIC NORTHWEST DIGS A LITTLE SOUTHEAST ACROSS THE NORTHERN INTER-MOUNTAIN REGION MONDAY AND TUESDAY. UPPER LEVEL FLOW BACKS TO SOUTHWEST OVER WYOMING EARLY NEXT WEEK. HAVE ADDED SLGT CHC TO CHC POPS ACROSS MUCH OF CWFA MONDAY THROUGH WEDNESDAY DUE TO DISTURBANCES IN FLOW AND SOME MOISTURE. HOWEVER...BETTER DYNAMICS AND HIGHER QPF AMOUNTS SHOULD STAY NORTH ACROSS MONTANA. HAVE COOLED TEMPS SLIGHTLY ON TUESDAY AND WEDNESDAY FOR NOW. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && TWB/MC
Hazardous weather outlook, Jun 30, 6:35 AM MDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 635 AM MDT WED JUN 30 2004 WYZ001>020-022>030-011300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 635 AM MDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT AFTERNOON AND EVENING THUNDERSTORMS EXPECTED ONCE AGAIN. THE BEST CHANCE FOR THE STORMS WILL BE IN THE CENTRAL AND NORTH. HEAVY RAIN WILL BE THE MAIN THREAT...WITH FLASH FLOODING A POSSIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY. THE FOCUS OF THE STORMS WILL BE MORE IN THE NORTH AND CENTRAL. ISOLATED ACTIVITY IS EXPECTED ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT OBSERVED FLOODING OR HEAVY RAINFALL RATES WITH RAINFALL OF ONE-HALF INCH OR MORE TONIGHT. ALSO PLEASE REPORT ANY STORMS PRODUCING HAIL...THANK YOU. TWB
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:10 PM MDT | Flash Flood Warning | RIW | Fremont | 2 hr |
Nearby
Flash Flood Warnings in Wyoming, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.